MAUDE Adverse Event Report: ARJOHUNTLEIGH, INC. MAXXAIR ETS; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE

ARJOHUNTLEIGH, INC. MAXXAIR ETS; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Model Number 47129
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Arjo became aware of the event involving maxxair ets mattress that was placed on the citadel plus bed frame.The customer's staff reported that the mattress had hyperinflated, causing the patient to fall.An arjo technician inspected the device.No fault was found.
 
Additional Manufacturer Narrative
Investigation is ongoing, further information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
The customer informed that the bed exit alarm was activated.The arjo service technician inspected the mattress.No faults were found.The mattress worked as intended.Since there was no mattress malfunction and the mattress hyperinflation was not confirmed, the cause of the patient¿s fall could not be established.However, the arjo employee was informed by the nurse that the fall took place before 1am and the patient suffered from hallucinations at night.Moreover, the nurse was unsure if the bed was in the lowest position and if the side rails of the bed were raised.The fall is unlikely to occur when the side rails are in full upright position as indicated by the maxxair ets instruction for use (310115-ah): ¿it is recommended that side rails (if used) be locked in the full upright position when the patient is unattended.Make sure a capable patient knows how to get out of bed safely (and, if necessary, how to release the side rails) in case of fire or other emergency.¿; ¿warning: use or non-use of restraints, including side rails, can be critical to patient safety.Serious or fatal injury can result from non-use (potential patient falls) of side rails or other restraints.¿; ¿to minimize risk of falls or injury, the bed should always be in the lowest practical position when the patient is unattended.¿ additionally, ifu instructs to: ¿consider individual patient size, position (relative to the top of the side rail) and patient condition in assessing fall risk.¿ according to the citadel plus bed frame instruction for use (ifu 831.374) the bed exit alarm (varizone patient movement/ exit detection) can be set to alarm when undesired movement of the patient occurs.The patient fell off the bed, thus the alarm activated and worked as intended.The arjo service technician explained the customer staff how it works.The arjo mattress was not meeting its performance specification as the patient fell from the device.The maxxair ets mattress was used for the patient's treatment at the time of the event.The complaint was decided to be reportable due to the allegation of the patient fall from the bed.

Brand Name
MAXXAIR ETS
Common Device Name
MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Manufacturer (Section D)
ARJOHUNTLEIGH, INC.
4958 stout drive
san antonio TX 78219
Manufacturer (Section G)
ARJOHUNTLEIGH, INC.
4958 stout drive
san antonio TX 78219
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key20349987
Report Number3007420694-2024-00250
Device Sequence Number8024578
Product Code FNM
UDI-Device Identifier05055982793063
UDI-Public(01)05055982793063(11)190819
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number47129
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown